Alert archive / Alabama / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 212, NWS Mobile, AL

July 9, 2022Conecuh County, Escambia County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 9, 2022, 3:25 PM CDT for Conecuh County, Escambia County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2022, 3:25 PM CDT (20:25 UTC)
Expired
Jul 9, 2022, 4:15 PM CDT
In force
50 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Conecuh County, AL, Escambia County, AL

The radar

The Mobile radar (KMOB), 110 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2022-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2022-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2380 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

210 
WUUS54 KMOB 092025
SVRMOB
ALC035-053-092115-
/O.NEW.KMOB.SV.W.0212.220709T2025Z-220709T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
325 PM CDT Sat Jul 9 2022

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Western Escambia County in south central Alabama...
  Southwestern Conecuh County in south central Alabama...

* Until 415 PM CDT.

* At 325 PM CDT, severe thunderstorms were located along a line
  extending from 5 miles east of Repton to 9 miles northeast of I65
  And AL 113 to 4 miles south of Uriah, moving southeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Evergreen, McCullough, Castleberry, Repton, I65 And US 84, I65 And
  AL 113 and I65 And AL 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3142 8687 3117 8702 3104 8744 3124 8759
      3123 8755 3125 8752 3125 8751 3126 8748
      3126 8743 3130 8740 3132 8736 3133 8735
      3135 8730 3148 8717
TIME...MOT...LOC 2025Z 307DEG 7KT 3143 8715 3131 8721 3124 8748 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
2 follow-up statements
690 
WWUS54 KMOB 092046
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
346 PM CDT Sat Jul 9 2022

ALC035-053-092115-
/O.CON.KMOB.SV.W.0212.000000T0000Z-220709T2115Z/
Escambia AL-Conecuh AL-
346 PM CDT Sat Jul 9 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTH CENTRAL ESCAMBIA AND SOUTHWESTERN CONECUH COUNTIES...

At 346 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Castleberry to I65 And AL 113, moving
south at 10 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Castleberry and I65 And AL 113. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3108 8730 3126 8735 3142 8714 3127 8696
      3117 8702
TIME...MOT...LOC 2046Z 338DEG 7KT 3133 8714 3121 8728 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
304 
WWUS54 KMOB 092105 RRA
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
405 PM CDT Sat Jul 9 2022

ALC035-053-092115-
/O.EXP.KMOB.SV.W.0212.000000T0000Z-220709T2115Z/
Escambia AL-Conecuh AL-
405 PM CDT Sat Jul 9 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ESCAMBIA AND
SOUTHWESTERN CONECUH COUNTIES WILL EXPIRE AT 415 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits. Therefore, the warning will be allowed to expire.  However
gusty winds are still possible with these thunderstorms.

LAT...LON 3108 8730 3126 8735 3142 8714 3127 8696
      3117 8702
TIME...MOT...LOC 2105Z 307DEG 7KT 3131 8711 3119 8725 

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:08 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 9, 1:08 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
108 PM CDT Sat Jul 9 2022

.NEAR TERM /Now Through Sunday/...The start to a rather soggy and
unsettled pattern will begin tonight as an upper trough
progressing across Canada will split the upper ridge that had been
dominating our pattern. At the surface a weak boundary will slip
into the area from the north. Given our position stuck between a
rock and a hard place between both upper ridges, PWATS will be
allowed to soar into the 2 to 2.5 inch range along and ahead of
the boundary. Like most summer days, MLCAPE values will be
flirting with the 3000 J/kg range leading to ample instability for
thunderstorms to develop and current radar has already begun to
light up with storms. Overall, model soundings this afternoon show
relatively light shear around 20 knots but more than supportive
of some multicellular clusters. With some drier air aloft left
over from the upper ridge retreating westward, DCAPES will climb
into the 1000 to 1300 J/KG especially along and north of highway
84. Afternoon showers and storms will be possible like most
afternoons with a few strong to severe storms possible.

The bigger question comes later tonight around 10 pm through the
overnight hours as the front moves into the area. High-res model
guidance supports a line of storms moving south across Alabama and
reaching our area later tonight. While instability will begin to
decrease given the loss of diurnal heating, ample instability and
DCAPE will at least support a severe threat with damaging winds as
the main hazard. The main driver for the threat will be the fact
that it should be a more organized complex of storms, at least
initially, which tend to support maybe a higher chance of a strong
to severe wind gusts as the cold pool intensifies. As this line
moves towards the coast, the severe threat will decrease given the
continued loss of instability and likelihood for the outflow to
out pace any convection. Rain and storms will obviously still be
possible along the coast after midnight tonight. Given PWATS of
2 to 2.5 inches, heavy rainfall will also continue to be a hazard
but given the quicker motion of this line the heavy rainfall
threat might be minimized.

Sunday will just be downright soggy. There will likely be a brief
window early in the morning where we are dry in the wake of the
overnight storms; however, that will quickly end as showers
and eventually thunderstorms increase in coverage along the coast.
This thunderstorm activity is expected to move inland throughout
the afternoon. Like most afternoons a few storms could be strong
to severe but heavy rainfall will become a bigger issue on Sunday.
Given our position between the two upper ridges leading to almost
no flow aloft, the combination of 2 + inch PWATS and slow storm
motions will yield heavy rainers across the area. This will be
especially true for our flood prone coastal urban areas where
storms could easily lead to 2 to 3 inches in an hour.

The good news is with the increased rainfall the temperatures will
not be as bad as they have been the past few days. Expect highs to
only climb into the upper 80s to low 90s. Unfortunately, with the
increase in moisture we will remain with heat indices around 100
to 105 across the area. Lows tonight will continue to be near 80
degrees across the area. A low rip current risk will continue into
the weekend. BB/03

&&

.AVIATION...
18Z issuance...VFR conditions prevail for the time being
across the region. Isolated to scattered showers and storms will
develop this afternoon and evening along the seabreeze boundary and
over inland areas. Late this evening into the early overnight a
complex of showers and storms will move across the area from the
north bringing the potential for strong to damaging wind gusts. Any
storms throughout the day and particularly with tonights complex
will have the potential to reduce ceilings and visibility to
IFR/LIFR categories and produce variable, gusty winds. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ051>053-261-262.

FL...None.
MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
     079.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jul 9, 12:54 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
1254 PM CDT Sat Jul 9 2022

ALZ056>058-060-091845-
Conecuh AL-Butler AL-Covington AL-Crenshaw AL-
1254 PM CDT Sat Jul 9 2022

...Strong thunderstorms will impact portions of southeastern Butler,
southern Crenshaw, east central Conecuh and northern Covington
Counties through 145 PM CDT...

At 1253 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles northwest of
Dozier to 6 miles southwest of McKenzie. Movement was east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Andalusia, Brantley, McKenzie, River Falls, Red Level, Dozier, Heath
and Gantt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3154 8616 3153 8616 3153 8620 3135 8620
      3128 8645 3152 8698 3165 8632 3159 8615
      3154 8615
TIME...MOT...LOC 1753Z 282DEG 15KT 3155 8644 3150 8682

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jul 9, 2:27 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
227 PM CDT Sat Jul 9 2022

ALZ056>058-060-092015-
Conecuh AL-Butler AL-Covington AL-Crenshaw AL-
227 PM CDT Sat Jul 9 2022

...Strong thunderstorms will impact portions of southern Butler, west
central Crenshaw, central Conecuh and northwestern Covington Counties
through 315 PM CDT...

At 227 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles southwest of
Greenville to near McKenzie to 8 miles southeast of Peterman.
Movement was east at 5 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Greenville, Evergreen, Georgiana, McKenzie and I65 And US 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3142 8647 3141 8712 3152 8717 3156 8716
      3160 8714 3159 8682 3186 8677 3183 8643
TIME...MOT...LOC 1927Z 288DEG 6KT 3178 8668 3157 8674 3153 8713

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Jul 9, 2:35 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
235 PM CDT Sat Jul 9 2022

ALZ263-092015-
Mobile Central AL-
235 PM CDT Sat Jul 9 2022

...A strong thunderstorm will impact portions of central Mobile
County through 315 PM CDT...

At 235 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Downtown Mobile. This storm was nearly
stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Chickasaw, I65 And I165
and I10 And I65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3064 8819 3077 8816 3077 8801 3072 8801
      3075 8799 3069 8800 3074 8803 3068 8802
      3068 8800 3067 8802 3067 8803 3068 8803
      3076 8804 3074 8805 3066 8803 3064 8806
      3059 8806
TIME...MOT...LOC 1935Z 273DEG 2KT 3069 8808

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jul 9, 2:47 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
247 PM CDT Sat Jul 9 2022

ALZ052-053-092030-
Clarke AL-Washington AL-
247 PM CDT Sat Jul 9 2022

...A strong thunderstorm will impact portions of east central
Washington and south central Clarke Counties through 330 PM CDT...

At 247 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Wagarville, or 8 miles southwest of Jackson,
moving southeast at 5 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wagarville and Leroy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3142 8810 3152 8803 3149 8780 3132 8790
TIME...MOT...LOC 1947Z 293DEG 6KT 3145 8801

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jul 9, 3:07 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
307 PM CDT Sat Jul 9 2022

ALZ052-053-261>265-092045-
Clarke AL-Mobile Coastal AL-Baldwin Central AL-Baldwin Inland AL-
Washington AL-Mobile Central AL-Mobile Inland AL-
307 PM CDT Sat Jul 9 2022

...Strong thunderstorms will impact portions of Mobile, northwestern
Baldwin, southeastern Washington and south central Clarke Counties
through 345 PM CDT...

At 307 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 5 miles northeast of
Calvert to 4 miles east of I10 And I65 to 3 miles west of Grand Bay.
These storms were nearly stationary.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Satsuma, Spanish Fort, Grand Bay, Creola,
Chunchula, Stockton, Axis, Calvert, Mount Vernon, Semmes, I65 And
I165, Mobile Regional Airport and I65 And AL 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3064 8841 3129 8799 3130 8771 3064 8792
      3075 8792 3065 8793 3072 8797 3068 8798
      3074 8803 3067 8802 3067 8803 3075 8804
      3074 8805 3066 8803 3064 8806 3044 8810
      3041 8840
TIME...MOT...LOC 2007Z 242DEG 3KT 3120 8793 3062 8805 3048 8841

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jul 9, 3:08 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
308 PM CDT Sat Jul 9 2022

ALZ055-056-059-092100-
Monroe AL-Conecuh AL-Escambia AL-
308 PM CDT Sat Jul 9 2022

...Strong thunderstorms will impact portions of south central Monroe,
northern Escambia and Conecuh Counties through 400 PM CDT...

At 308 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles east of
Peterman to 6 miles southeast of Repton to 6 miles southwest of
Uriah. Movement was east at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Evergreen, Uriah, Castleberry, Repton, I65 And US 84 and I65 And AL
113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3119 8689 3109 8734 3121 8762 3124 8762
      3125 8766 3128 8769 3140 8728 3162 8722
      3156 8687 3154 8686
TIME...MOT...LOC 2008Z 290DEG 10KT 3157 8716 3133 8718 3126 8759

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:11 PM CDTSpecial Weather StatementMOBCrenshaw49 min
Jul 8, 7:50 PM CDTSpecial Weather StatementMOBButler40 min
Jul 8, 8:12 PM CDTAreal Flood AdvisoryMOBButler, Covington, Crenshaw3 hr
Jul 8, 8:28 PM CDTSpecial Weather StatementMOBCovington47 min
Jul 8, 9:14 PM CDTSpecial Weather StatementMOBCovington46 min
Jul 8, 9:32 PM CDTAreal Flood AdvisoryMOBCovington3 hr
Jul 9, 12:43 AM CDTAreal Flood AdvisoryMOBChoctaw3 hr
Jul 9, 12:54 PM CDTSpecial Weather StatementMOBCovington51 min
Jul 9, 2:27 PM CDTSpecial Weather StatementMOBButler, Conecuh48 min
Jul 9, 2:32 PM CDTAreal Flood AdvisoryMOBCrenshaw3 hr
Jul 9, 2:35 PM CDTSpecial Weather StatementMOBMobile40 min
Jul 9, 2:44 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jul 9, 2:47 PM CDTSpecial Weather StatementMOBWashington43 min
Jul 9, 2:50 PM CDTSpecial Marine WarningMOB55 min
Jul 9, 3:07 PM CDTSpecial Weather StatementMOBMobile38 min
Jul 9, 3:08 PM CDTSpecial Weather StatementMOBConecuh52 min
Jul 9, 3:33 PM CDTSevere Thunderstorm WarningMOBClarke, Washington32 min
Jul 9, 3:38 PM CDTSpecial Weather StatementMOBCovington52 min
Jul 9, 3:43 PM CDTFlash Flood WarningMOBMobile4 hr
Jul 9, 3:58 PM CDTSpecial Weather StatementMOBWashington47 min
Jul 9, 4:00 PM CDTSpecial Weather StatementMOBEscambia45 min
Jul 9, 4:23 PM CDTSevere Thunderstorm WarningMOBCovington, Escambia36 min
Jul 9, 4:31 PM CDTSpecial Weather StatementMOBMobile59 min
Jul 9, 4:34 PM CDTAreal Flood AdvisoryMOBCovington, Escambia3 hr
Jul 9, 4:36 PM CDTSpecial Weather StatementMOBMonroe39 min
Jul 9, 5:26 PM CDTSpecial Weather StatementMOBWashington64 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.